Ask a doctor

3 Months After Juvederm There is Still a Large Swelling and Discoloration Underneath my Eyes, How do I get Rid of it? (photo)

I recently had Juvederm injected underneath my eyes. I had severe bruising and swelling immediately after the procedure. 3 months later I still have a large swelling under my right eye that has a brownish-reddish tint. The skin is extremely thin and beginning to wrinkle. The doctor said the only thing I can do is massage it daily and it will go away. I have been massaging it for 1 month now with no improvement. Is it really a bruise under my eye or something else? And how do I get rid of it?

Doctor Answers (3)

Juvederm often causes swelling under the eyes

+1
I have seen this occur quite often with Juvederm - as a result, I won't place it in the tear trough at all.

For patients who present to my office with this problem, conservative injection of hyaluronidase, followed by Restylane tear trough filling at a second visit, has a nearly 100% success rate.


Saint Louis Facial Plastic Surgeon
5.0 out of 5 stars 61 reviews

Photo is helpful but...

+1

From the photo, it seems that the swelling on the right is related to the restylane....may be its too much or to superficial.

But without actually feeling the skin and the underlying tissue, its difficult to give you an exact answer. Certainly, the Juvaderm can be dissolved with an enzyme injection, and at this point I think that might be a better option than massage.

Maybe a second opinion is in order at this point.

 

Good luck

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 21 reviews

Lower eyelid fullness

+1

Hi. The fulllness under your eyes appear to be both fatty ("bags") and "swelling" from juvederm.  The latter can be dissolved by using hyaluronidaze injections.  Consider seeing an oculoplastic surgeon to determine exactly what the problem is and what to do about it.

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.